Jump to content
CrazyBoards.org

Recommended Posts

I don't know what the fuck ...

 

I don't have the issue while typing or anything, I can usually find a word and don't have to try and recall the word I was looking for. It's a rather rare instance in which this happens while typing something up, even quickly.

 

However, I'm having issues while speaking to other people and this is just really starting to bother me. these are people I talk to frequently, several times a day, people I am comfortable with, so I know it isn't a nervous thing. I can be telling a joke and the effect is ruined because I start stuttering.

 

I haven't had a stutter in my life unless it was due to nerves! I'm freaking out. My brain just keeps doing the weirdest shit and I don't know what the hell to do about it.

 

I mix up word sounds, kinda while speaking? So I'll go to say "explain" and I'll just start going " I lex-lexp- ARGH! EXPLAINED THAT TO YOU ALREADY!" Just an example. Happens multiple times a day usually. "I went to feed the ...c-c-c-cc-c-c-cats" or whatever. Sometimes I forgot the word "cats" as I'm saying it but know it starts with a c, I guess so just keep making that sound and it will come out? But I'm not sure I'm nailing the thought process there, it was kind of a joke.

 

Either way, adding this to the memory problems (just really bad short term memory, it's awful) and the sudden sleep issues (sleep paralysis, every kind of hallucination imaginable upon falling asleep or waking up) and sometimes weird visual issues (vision gets kinda blurry or things have odd shadows)
 

AND MAYBE I HAVE A TUMOR?! I don't know.

 

Anyone relate to this? It's just a bunch of brain stuff that I don't THINK has to do with my MI, but it could. ALSO might be med side effects for all I know. But I've been on the same meds for a while. Lamictal and Valium for several years and then added the Trileptal a few months ago.

 

I'm not really asking for medical advice, I swear. But if anyone can relate, shit I don't know.

 

Also, I AM seeing a neurologist for the sleep shit next month, is this the kind of doctor I should talk to about this stuff? Do I go to my GP? Should I even be concerned?! I am though, it's freaking me out. I'm 27. What the fuck?

 

Any advice at all? I'm scared, ha ha.

Link to comment
Share on other sites

I think if you're concerned about it, it's worth asking a professional about.

 

Intermittent stutters could be caused by a bunch of different things, usually neurological, but sometimes not.

 

I bet it's both scary and frustrating.

Link to comment
Share on other sites

Sometimes when I am talking to fast I start to stutter.  What I do is just stop talking for a couple seconds, gather my thoughts, then speak very slowly until the stuttering is gone.  The speaking slow part usually doesn't last very long; I just do it until my head calms down a little.

Link to comment
Share on other sites

Definitely bring it up to your neurologist, but I doubt it's anything terrible. I gained a periodic stutter when I was 30, and though I brought it up with concern to a few different doctors who were underwhelmed by it, eventually I came to terms with its being just another fucked up thing my brain was doing to me. Your mileage may vary, however.

Edited by Unstrung Harp
Link to comment
Share on other sites

All the symptoms you describe (everything from vision problems, sleep problems, and especially the memory problems) are the same symptoms I am experiencing and are pretty average side effects of Anticonvulsants. 

 

The most common side effect for anticonvulsants is the confused/uncoordinated/dumb-ed/numb-ed feeling and thoughts. Having problems with your memory and having a hard time thinking of words, saying and pronouncing words are the biggest side effects that I am experiencing with Topamax (with is similar to Trileptal). These kinds of side effects can tend to lessen over time for most people, but also return when the dosage is increased for most people.

 

These kind of effects can feel very alarming when experiencing them, but they are usually not much to worry about when taking ACs. Talking to your neurologist, or the doctor who originally prescribed your medications, would still be a good idea if you would like to.

Link to comment
Share on other sites

Thank guys! I just didn't understand why it would get worse when lowering the dose of Valium, but we have increased doses of the other two.

 

New, fun things just keep popping up! 

 

I'll ask whichever doc I see first if I should worry or not. I could live with it if it's not something to worry about, just side effects. The speech stuff is still annoying and HA, thought I couldn't be embarrassed by much anymore, man was I wrong. That's horrifying having someone watch me try to blurt a word out. Just want to run the fuck away at the time, ha ha.

 

Thank you! I was just freaking out and needed someone to comment, that was really nice.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...